Alert archive / Texas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 144, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at May 19, 2016, 6:47 AM CDT for Dimmit County, Texas. It was in force for 43 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 19, 2016, 6:47 AM CDT (11:47 UTC)
- Expired
- May 19, 2016, 7:30 AM CDT
- In force
- 43 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Dimmit County, TX
The radar
The Laughlin AFB radar (KDFX), 95 km from the middle of the area, began a volume at 11:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 19, 7:06 AM CDT | HAIL 1.5 | 3 S Carrizo Springs, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 19 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDLF), launched 00:00Z, 11.8 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 164 J/kg
- Mixed-layer CIN
- -87 J/kg
- Mixed-layer LCL
- 799 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 163 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
651
WUUS54 KEWX 191147
SVREWX
TXC127-191230-
/O.NEW.KEWX.SV.W.0144.160519T1147Z-160519T1230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
647 AM CDT THU MAY 19 2016
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL DIMMIT COUNTY IN SOUTH CENTRAL TEXAS...
* UNTIL 730 AM CDT
* AT 647 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 10 MILES SOUTHWEST
OF CARRIZO SPRINGS...MOVING NORTHEAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
CARRIZO SPRINGS...BIG WELLS...ASHERTON...LAS VEGAS...WINTER HAVEN...
BRUNDAGE AND CARRIZO HILL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 2850 10010 2864 9983 2864 9953 2850 9944
2827 10003
TIME...MOT...LOC 1147Z 243DEG 29KT 2842 9998
HAIL...1.00IN
WIND...60MPH
$$
ALLEN2 follow-up statements
977
WWUS54 KEWX 191202
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
702 AM CDT THU MAY 19 2016
TXC127-191230-
/O.CON.KEWX.SV.W.0144.000000T0000Z-160519T1230Z/
DIMMIT TX-
702 AM CDT THU MAY 19 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 AM CDT
FOR NORTHEASTERN DIMMIT COUNTY...
AT 702 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ASHERTON...OR 7
MILES SOUTH OF CARRIZO SPRINGS...MOVING EAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
CARRIZO SPRINGS...BIG WELLS...ASHERTON...LAS VEGAS...WINTER HAVEN...
BRUNDAGE AND CARRIZO HILL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 2864 9983 2864 9953 2850 9944 2831 9992
2858 9995
TIME...MOT...LOC 1202Z 256DEG 27KT 2841 9985
HAIL...1.00IN
WIND...60MPH
$$
ALLEN171
WWUS54 KEWX 191211
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
711 AM CDT THU MAY 19 2016
TXC127-191230-
/O.CON.KEWX.SV.W.0144.000000T0000Z-160519T1230Z/
DIMMIT TX-
711 AM CDT THU MAY 19 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 AM CDT
FOR NORTHEASTERN DIMMIT COUNTY...
AT 710 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER ASHERTON...OR 8
MILES SOUTHEAST OF CARRIZO SPRINGS...MOVING EAST AT 30 MPH.
HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED AND OBSERVED BY CO-OP OBSERVER.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT WIND
DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
CARRIZO SPRINGS...BIG WELLS...ASHERTON...LAS VEGAS...WINTER HAVEN...
BRUNDAGE AND CARRIZO HILL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 2864 9983 2864 9953 2850 9944 2831 9992
2858 9995
TIME...MOT...LOC 1210Z 256DEG 27KT 2842 9979
HAIL...1.50IN
WIND...60MPH
$$
ALLENWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 19, 6:36 AM CDT, 11 minutes earlier.
Area forecast discussion, May 19, 6:36 AM CDT, 11 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 636 AM CDT THU MAY 19 2016 .UPDATE...12Z aviation update below. && .AVIATION...Widespread SHRAs and TSTMs will move across South- Central Texas this morning, impacting DRT through 14Z and SAT/AUS through through 16Z. Locally heavy rain, IFR ceilings and visibility and wind gusts in excess of 25KT will be possible in heavier storms. Trailing stratiform rain and embedded SHRAs will be possible through roughly 18Z-20Z at SAT/AUS. IFR to MVFR ceilings will persist through the afternoon. NE to E winds 5-10KT likely to turn north 10-15KT behind the line of storms for a few hours. IFR to LIFR ceilings develop tonight at SAT/AUS. && .PREV DISCUSSION... /ISSUED 355 AM CDT THU MAY 19 2016/ ..Locally Heavy Rainfall Possible Today... SHORT TERM (Today through Friday)... An upper level shortwave trough pushing across the four corners region and into the Southern Plains will aid for locally heavy rainfall development across South Central Texas this morning through the evening hours. At the surface, a stationary frontal boundary across the Coastal Plains is forecast to slightly push to the north just south of Highway 90 and act as the focus for heavy rainfall through the first forecast period. There is a marginal to slight risk of severe thunderstorms across most of South Central Texas Today with stronger storms capable of producing hail up to one inch in diameter and thunderstorm wind gusts of 50 to 60 mph. However, the main weather threat today is expected to be flash flooding as one to three inches of rainfall are anticipated across a large portion of South Central Texas. With the soil already saturated from recent rains the past few days, one to three inches of rainfall will definitely create widespread flash flooding issues. A Flash Flood Watch is in effect through 10 pm cdt tonight. Later this afternoon into the evening hours, weather conditions are forecast to improve from west to east as the upper level short wave opens and pushes into the Central Plains/Mississippi Valley and the frontal boundary pushes back to the Coastal Plains. LONG TERM (Friday Night through Wednesday)... A weak upper level ridging forms over the area on Friday into the upcoming weekend. This will give the area a break with limited precipitation mainly to the Rio Grande. Sunday evening, a cluster of storms may affect the southern Edwards Plateau as they push from the northwest into the area. Isolated to scattered showers and isolated thunderstorms are in the extended forecast through the middle of the week as several short wave disturbances in the southwest flow move through the region. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 73 62 82 65 86 / 90 40 10 10 10 Austin Bergstrom Intl Airport 73 62 81 64 86 / 90 40 10 10 10 New Braunfels Muni Airport 74 63 82 66 86 / 90 40 10 10 20 Burnet Muni Airport 69 60 79 62 84 / 90 30 10 - 10 Del Rio Intl Airport 78 64 85 69 88 / 70 20 10 10 10 Georgetown Muni Airport 70 60 80 63 85 / 90 40 10 - - Hondo Muni Airport 76 63 84 66 87 / 90 30 10 10 20 San Marcos Muni Airport 73 63 82 65 86 / 90 40 10 10 20 La Grange - Fayette Regional 75 66 82 66 86 / 90 50 10 10 - San Antonio Intl Airport 75 64 83 67 86 / 90 40 10 10 20 Stinson Muni Airport 76 66 84 68 87 / 90 40 10 10 20 && .EWX WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through this evening for the following counties: Atascosa...Bandera...Bastrop...Bexar...Blanco...Burnet...Caldwell... Comal...De Witt...Dimmit...Edwards...Fayette...Frio...Gillespie... Gonzales...Guadalupe...Hays...Karnes...Kendall...Kerr...Kinney... Lavaca...Lee...Llano...Maverick...Medina...Real...Travis...Uvalde... Val Verde...Williamson...Wilson...Zavala. && Mesoscale/Aviation...Runyen Synoptic/Grids...17
Hazardous weather outlook, May 19, 4:15 AM CDT, 2 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 415 AM CDT THU MAY 19 2016 TXZ171>173-183>194-202>209-217>225-228-200915- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 415 AM CDT THU MAY 19 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT. A LINE OF STORMS PUSHING ACROSS THE RIO GRANDE AND EDWARDS PLATEAU AREAS WILL CONTINUE TO PUSH TO THE EAST AND INTERACT WITH A BOUNDARY PUSHING TO THE NORTH FROM THE COASTAL PLAINS. AN UPPER LEVEL DISTURBANCE WILL BE PUSHING ACROSS THE SOUTHERN PLAINS INTO THE CENTRAL PLAINS THROUGHOUT THE DAY AND HELP HEAVY RAINS TO DEVELOP. THE SOILS ARE ALREADY SATURATED DUE TO RECENT HEAVY RAIN EPISODES. ONE TO THREE INCHES OF RAINFALL ARE EXPECTED OVER MOST PLACES TODAY. THE MAIN WEATHER HAZARD IS FLASH FLOODING. A FLASH FLOOD WATCH IS IN EFFECT THROUGH 10 PM CDT TONIGHT. AS THE FRONTAL BOUNDARY PUSHES BACK TO THE COASTAL PLAINS THIS AFTERNOON AND EVENING...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE SOUTHERN COUNTIES AND COASTAL PLAINS AREA WITH MAIN THREATS BEING LARGE HAIL OF ONE INCH IN DIAMETER AND THUNDERSTORM WIND GUSTS OF 50 TO 60 MPH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARD WEATHER EXPECTED FOR THE EXTENDED PERIOD AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SEVERE WEATHER OR FLOODING REPORTS TO THE NATIONAL WEATHER SERVICE.
In the hours before
Special weather statement, May 19, 2:39 AM CDT, 4 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
239 AM CDT THU MAY 19 2016
TXZ183-184-190830-
EDWARDS TX-VAL VERDE TX-
239 AM CDT THU MAY 19 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN VAL VERDE AND
NORTHWESTERN EDWARDS COUNTIES UNTIL 330 AM CDT...
AT 239 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
JUNO...MOVING NORTHEAST AT 30 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
JUNO AND US-277 NEAR THE SUTTON-EDWARDS COUNTY LINE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3029 10110 3029 10057 3017 10045 3002 10105
3018 10115
TIME...MOT...LOC 0739Z 241DEG 28KT 3014 10103
RUNYENSpecial weather statement, May 19, 3:06 AM CDT, 3 hours 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 306 AM CDT THU MAY 19 2016 TXZ183-190845- VAL VERDE TX- 306 AM CDT THU MAY 19 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN VAL VERDE COUNTY UNTIL 345 AM CDT... AT 305 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 14 MILES SOUTH OF TERRELL COUNTY GAS PLANT...OR 16 MILES NORTHEAST OF DRYDEN...MOVING EAST AT 40 MPH. NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... PANDALE AND HACKBERRY CROSSING. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3028 10176 3029 10131 3016 10126 3008 10176 TIME...MOT...LOC 0805Z 254DEG 33KT 3016 10187 RUNYEN
Special weather statement, May 19, 6:39 AM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
639 AM CDT THU MAY 19 2016
TXZ228-191230-
DIMMIT TX-
639 AM CDT THU MAY 19 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN DIMMIT COUNTY UNTIL
730 AM CDT...
AT 639 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 14
MILES NORTH OF CHUPADERA RANCH AIRPORT...OR 14 MILES SOUTHWEST OF
CARRIZO SPRINGS...MOVING EAST AT 25 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
CARRIZO SPRINGS...ASHERTON...CARRIZO HILL AND BRUNDAGE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 2835 10012 2847 10011 2865 9973 2864 9972
2839 9961 2829 10009
TIME...MOT...LOC 1139Z 250DEG 21KT 2840 10006
ALLENThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 2:23 AM CDT | River Flood Warning | EWX | Karnes | 3 days |
| May 19, 2:39 AM CDT | Special Weather Statement | EWX | Val Verde | 51 min |
| May 19, 3:06 AM CDT | Special Weather Statement | EWX | Val Verde | 39 min |
| May 19, 3:44 AM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 31 min |
| May 19, 5:08 AM CDT | Flash Flood Warning | EWX | Edwards, Kerr, Real | 3 hr |
| May 19, 5:14 AM CDT | Severe Thunderstorm Warning | EWX | Dimmit | 31 min |
| May 19, 5:48 AM CDT | Flash Flood Warning | EWX | Bandera, Kerr | 5 hr |
| May 19, 6:33 AM CDT | Flash Flood Warning | EWX | Gillespie, Kendall | 5 hr |
| May 19, 6:39 AM CDT | Special Weather Statement | EWX | Dimmit | 51 min |
| May 19, 7:24 AM CDT | Severe Thunderstorm Warning | EWX | Dimmit | 51 min |
| May 19, 7:31 AM CDT | Areal Flood Advisory | EWX | Bexar, Comal, Hays, Travis, Williamson | 3 hr |
| May 19, 8:41 AM CDT | Special Weather Statement | EWX | Guadalupe | 49 min |
| May 19, 8:56 AM CDT | River Flood Warning | EWX | Kerr | 27 hr |
| May 19, 9:21 AM CDT | Areal Flood Advisory | EWX | Guadalupe | 3 hr |
| May 19, 10:13 AM CDT | Flash Flood Warning | EWX | Hays | 3 hr |
| May 19, 10:54 AM CDT | Areal Flood Advisory | EWX | Bexar, Comal, Hays, Travis, Williamson | 3 hr |
| May 19, 10:59 AM CDT | Areal Flood Advisory | EWX | Bastrop, Caldwell, Lee | 3 hr |
| May 19, 11:03 AM CDT | Areal Flood Advisory | EWX | Gonzales, Wilson | 3 hr |
| May 19, 11:18 AM CDT | Flash Flood Warning | EWX | Williamson | 3 hr |
| May 19, 11:38 AM CDT | Flash Flood Warning | EWX | Bastrop, Caldwell, Guadalupe | 3 hr |
| May 19, 11:41 AM CDT | Special Weather Statement | EWX | Lavaca | 49 min |
| May 19, 2:06 PM CDT | River Flood Warning | EWX | Travis | 18 hr |
| May 19, 2:12 PM CDT | Areal Flood Advisory | EWX | Comal, Hays, Travis, Williamson | 3 hr |
| May 19, 2:47 PM CDT | Areal Flood Advisory | EWX | Bastrop, Caldwell, Guadalupe | 3 hr |
| May 19, 3:38 PM CDT | River Flood Warning | EWX | DeWitt | 4 days |
Nearby
Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.